Thunderstorm Wind, Adams
- When
- June 8, 8:01 PM MST
- Where
- Adams County, 4.26 mi ENE of Aurora
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.760, -104.780
An isolated thunderstorm produced a peak wind gust to 68 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
An isolated thunderstorm produced a peak wind gust to 68 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 8, 7:31 PM MST, 30 minutes earlier.
Area Forecast Discussion National Weather Service Denver/Boulder CO 831 PM MDT Thu Jun 8 2023 .UPDATE... Issued at 816 PM MDT Thu Jun 8 2023 Well... this evening's convection has not cooperated with us so far. After struggling to sustain any organized updrafts for much of the afternoon and evening, a few stronger cores have developed across the foothills and southern metro over the last hour. These have still been fairly "pulse" type storms... taking advantage of the 1000 J/kg of ML/MUCAPE in the area... but the lack of deep layer shear has prevented further organization. With an outflow boundary also approaching the metro, we should see scattered thunderstorms continue over the next couple of hours before instability wanes. The rest of the overnight period should be fairly quiet. Have made some adjustments to the PoP grids given the ongoing storms, but few other changes were made to the overnight grids. && .SHORT TERM...(This evening through Friday) Issued at 307 PM MDT Thu Jun 8 2023 Radar shows showers and thunderstorms continuing over the mountains and foothills this afternoon. Drier air has made its way over the west slope where there is little to no shower/Storm activity. Storms have also developed in Lincoln County and the far east plains. Marginal instability and above normal moisture will support afternoon showers and thunderstorms with some additional development around the Palmer Divide. It will be less coverage than the last few days, but can't rule out scattered thunderstorm chances for the region through this evening. It will eventually weaken and move east before midnight. Friday, the upper low remains off the west of Colorado. A weak wave embedded in the flow aloft moves through providing some synoptic ascent to the region. The plume of above normal moisture shifts slightly eastward which will also be co-located with sufficient instability (MLCAPE 800-1700 J/kg). This will support afternoon thunderstorms starting in the high country, then eastward. Flow increases aloft slightly and although it may not result in overly impressive shear, it may be enough to support a few organized, strong to severe storms over the far east plains. Lincoln, Elbert, and Washington counties more favored give better instability. Main threats hail up to 1" and gusty winds being the main threat with those storms. Chance for small hail, brief heavy rain, and gusty winds will accompany other storms. .LONG TERM...(Friday night through Thursday) Issued at 307 PM MDT Thu Jun 8 2023 The blocking ridge over the central U.S. will continue through the weekend. This will allow for light south/southwesterly winds to persist across the forecast area. A cold front associated with a system dropping into the Midwest on Saturday, will back its way into the northeast plains Saturday afternoon/evening it will then settle along the foothills/Palmer Divide for Sunday. Mean precipitable water values will increase over the mountains and plains over the weekend. In the mountains and foothills, layer PWAT values of 0.5-0.8 inch will be the foothills, 0.9 to 1.2 inches over the northeast plains. This will again elevate the threat for heavy rain producing thunderstorms in the foothills, especially on Sunday. In addition, there will be some directional shear around along the Palmer Divide which could result in the marginal risk of severe thunderstorms as well on Sunday. Monday will be cool and unsettled as well. The ridge will break down a bit as weak as the closed trough over the Desert Southwest undercuts the ridge slowly shears apart as it moves across CO. The flow aloft will remain weak with more of a west/northwest flow in the mid/upper levels by Tuesday/Wednesday. There will still be a chance of showers/storms each day, but better storm motions may help to limit the heavy rain potential in the burn areas, maybe. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 531 PM MDT Thu Jun 8 2023 VFR through the TAF period. Convection has struggled this afternoon, evening over the higher terrain... and thus have gotten rid of the VCTS and associated gusty winds. Still may need to adjust if any outflow boundaries emerge off the higher terrain or if the storms in eastern CO can produce a strong enough outflow boundary to push back towards the terminals. We should see a return to regular drainage flow later this evening. Winds will remain weak tomorrow, eventually shifting to some sort of east or northeast direction. Expecting slightly more coverage of TS tomorrow afternoon across the area, with storms developing shortly after 18-19z, with impacts to the terminals after 20z. && .HYDROLOGY... Issued at 307 PM MDT Thu Jun 8 2023 Expect a limited threat for flash flooding over the burn areas Friday. Moisture trends slightly lower. Instability and moisture will still be sufficient to support afternoon thunderstorms, with storms capable of brief heavy rainfall. Winds aloft will be slightly high, but still overall remain on the light side keeping storm motions slower. Expect at least limited threats of flash flooding over the burn scars through the period with the best chances this weekend with the highest moisture levels, especially on Sunday. The threat for flash flooding will slowly lower towards the middle of next week as the airmass dries out a bit and storm motions increase. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Hiris SHORT TERM...Mensch LONG TERM...Cooper AVIATION...Hiris HYDROLOGY...Mensch/Cooper
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1052 AM MDT Thu Jun 8 2023 COZ030>051-091700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1052 AM MDT Thu Jun 8 2023 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Showers and storms will, once again, form in the afternoon and evening today but coverage will be lower than previous days. Some storms could produce heavy rainfall and there is a limited threat of flash flooding in the recent burn areas. The Cameron Peak burn area will see the highest chance of flash flooding while the East Troublesome and Williams Fork burn areas will see a low chance of any flooding. Across the rest of the area, some of the storms could produce small hail and gusty winds. There is a small chance that storms over and near the Palmer Divide could be strong enough to produce hail near one inch in diameter with damaging winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There will be little change to the wet and coolish pattern in the long term period. Scattered showers and storms will develop each day; with the higher terrain usually seeing the bulk of the storms. The primary concern will be flooding, particularly flash flooding in the recent burn areas. The days with the highest chance of burn area flash flooding will be Saturday and Sunday. There will also be a marginal threat of severe storms on Friday and Monday afternoons across portions of the eastern plains. Gusty winds, hail, and lightning will also be threats. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. However, any significant rainfall and flooding reports will be appreciated.
Special Weather Statement
National Weather Service Denver CO
500 PM MDT Thu Jun 8 2023
COZ049-082345-
Washington County CO-
500 PM MDT Thu Jun 8 2023
...A strong thunderstorm will impact portions of central Washington
County through 545 PM MDT...
At 458 PM MDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout tornado 6 miles south of Elba, or 21
miles south of Akron, moving north at 5 mph.
HAZARD...Landspouts possible and half inch hail.
SOURCE...Radar indicated.
IMPACT...Landspout tornadoes can damage mobile homes, roofs,
vehicles, and trees. Outdoor objects may be tossed about.
Locations impacted include...
Elba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3980 10308 3980 10326 3985 10330 3999 10328
4007 10331 4007 10309 3987 10311
TIME...MOT...LOC 2258Z 158DEG 3KT 3986 10322
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
RJKSpecial Weather Statement National Weather Service Denver CO 545 PM MDT Thu Jun 8 2023 COZ049-090030- Washington County CO- 545 PM MDT Thu Jun 8 2023 ...A strong thunderstorm will impact portions of east central Washington County through 630 PM MDT... At 544 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Arickaree School, or 21 miles southeast of Akron, moving north at 5 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Elba. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. If a tornado is spotted seek shelter inside a sturdy building. Heavy rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3980 10299 3982 10319 4003 10324 4007 10294 TIME...MOT...LOC 2344Z 173DEG 4KT 3987 10306 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH RJK
Special Weather Statement
National Weather Service Denver CO
743 PM MDT Thu Jun 8 2023
COZ034-036-090230-
South and Southeast Grand/West Central and Southwest
Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet CO-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-
743 PM MDT Thu Jun 8 2023
...A strong thunderstorm will impact portions of northeastern Park,
southeastern Clear Creek and west central Jefferson Counties through
830 PM MDT...
At 743 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pine Junction, or 29 miles southwest of Denver, moving northeast at
15 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Evergreen, Highland Park, Kittredge, Conifer, Pine Grove, Aspen Park,
Brookvale, Pine Junction, Bailey, Harris Park and Indian Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Rain rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3939 10527 3935 10550 3944 10550 3950 10555
3958 10555 3969 10530 3955 10524
TIME...MOT...LOC 0143Z 231DEG 13KT 3950 10541
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
RJKSpecial Weather Statement
National Weather Service Denver CO
816 PM MDT Thu Jun 8 2023
COZ036-039>041-090300-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County
CO-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-
816 PM MDT Thu Jun 8 2023
...Strong thunderstorms will impact portions of northern Douglas,
western Arapahoe, southwestern Denver and central Jefferson Counties
through 900 PM MDT...
At 813 PM MDT, Doppler radar detected several strong thunderstorms
south and southwest of Denver. The strongest storms were from
0Chatfield Reservoir, or 16 miles southwest of Denver to 12 miles
southeast of Denver, moving east at 25 mph. Other strong storms were
near Pine Grove and Sprucewood in the foothills southwest of Denver.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Hail may accumulate on roadways causing hazardous
travel.
Locations impacted include...
Denver, Aurora, southeastern Lakewood, Centennial, Highlands Ranch,
Castle Rock, Parker, Littleton, Englewood, Greenwood Village, Lone
Tree, Roxborough Park, Sheridan, The Pinery, Franktown, Chatfield
Reservoir, Buffalo Creek, Sedalia, Buckley SFB and Louviers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3940 10535 3965 10513 3974 10487 3974 10454
3956 10454 3956 10466 3933 10466 3928 10513
TIME...MOT...LOC 0213Z 261DEG 32KT 3953 10513
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
GIMMESTADThe Denver radar (KFTG), 20 km away, was scanning. The volume nearest the first event began at 03:03 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2023Every state in 2023This day in weather historyWarnings in Colorado, June 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1108964.